Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Massive red welts on all over body. Given progesterone and antihistamines. Need an advice?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hi my daughter is 42 years old approximately months ago she broke out n massive red welts on her back first and at random all over her body including her face, she is bloated and tired and itchy most of the time. The first time we went to emergency at the hospital and the dr said its most probably stress or an allergy and gave her cortisone tablets and cream. This took some time to reduce the redness and the bloating became more severe. She has recently been to see another dr who gave her progesterone And antihistamines and is gradually reducing the high dose of cortisone as they believe it is a food allergy. This morning she is covered in welts and her face is marked and swollen she has an appointment with a skin specialist on the 29/07/13, we seriously eyed some help as it ruining her health and quality of life
Posted Fri, 9 Aug 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.
Before I address your concern, i would like to know
If the lesions are persistent since the onset or have been disappearing to reappear again at new places
If there is a history of flare up with particular food
If there is history of exposure to any plant, grass or chemical.If there is history of field exposure or farm exposure
If there is flare up in sun
names and dose of medications taken so far
since when is she in menopause and also if possible mention the exact duration of these lesions
If her scalp is normal or having greasy scales
If those welts are ring shaped with scaling at the margins

Also attach an image of the concerned area for a proper diagnosis and management.
Hoping to hear from you soon.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor